Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 4, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 28, 2015, 3:42 AM EDT for Monroe County, Florida. It took effect at Sep 28, 2015, 4:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2015, 3:42 AM EDT (07:42 UTC)
- In effect from
- Sep 28, 2015, 4:00 AM EDT
- Expired
- Sep 28, 2015, 11:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WHUS42 KKEY 280742 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 342 AM EDT MON SEP 28 2015 FLZ076>078-281800- /O.NEW.KKEY.CF.S.0004.150928T0800Z-150928T1800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 342 AM EDT MON SEP 28 2015 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS THIS MORNING THROUGH EARLY AFTERNOON... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS FROM AFTER SUNRISE THROUGH EARLY THIS AFTERNOON. * TIMING...WATER LEVELS WILL RISE TO AROUND ONE FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE TIMES OF HIGH TIDE RANGE WILL FROM 900 AM TO 1000 AM THIS MORNING IN THE MIDDLE AND UPPER KEYS...TO BETWEEN 1000 AM AND 1100 AM IN THE LOWER KEYS. THAT BEING SAID...WATER LEVELS MAY STILL BE CONTINUOUSLY BE AT ABOUT ONE FOOT OR HIGHER ABOVE NORMAL AT LOCATIONS IN EASTERN FLORIDA BAY AND THE BACK COUNTRY THROUGHOUT THE ENTIRE PERIOD. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * AS STATED ABOVE IN THE FIRST BULLETIN POINT...THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE SEPARATE FROM ASTRONOMICAL FORCING...I.E...THE SPRING TIDES...BUT ARE DUE TO METEOROLOGICAL/OCEANOGRAPHIC FORCING. HOWEVER...AT THE PRESENT TIME...THE WINDS...WAVES...AND CURRENTS UPSTREAM ASSOCIATED WITH THIS ANOMALY ARE DECREASING. THEREFORE...THE MINOR FLOODING IS ONLY EXPECTED TO LAST ABOUT TWO MORE DAYS AT MOST. $$ FUTTERMAN
2 follow-up statements
740 WHUS42 KKEY 281749 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 149 PM EDT MON SEP 28 2015 FLZ077-078-281900- /O.CAN.KKEY.CF.S.0004.000000T0000Z-150928T1800Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 149 PM EDT MON SEP 28 2015 ...MINOR COASTAL FLOODING NO LONGER EXPECTED IN THE LOWER AND MIDDLE KEYS... THE HIGHER HIGH TIDES HAVE PASSED IN THE LOWER AND MIDDLE KEYS. COASTAL FLOOD STATEMENTS WILL BE REISSUED TONIGHT FOR TUESDAY'S HIGH TIDES. $$ FLZ076-290300- /O.EXT.KKEY.CF.S.0004.000000T0000Z-150929T0300Z/ MONROE UPPER KEYS- 149 PM EDT MON SEP 28 2015 ...MINOR COASTAL FLOODING WILL PERSIST IN THE UPPER KEYS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS OF THE UPPER FLORIDA KEYS. * TIMING...WATER LEVELS WILL RISE TO A FOOT AND A HALF ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED HIGH TIDES BAYSIDE OF THE UPPER KEYS ARE AROUND MIDNIGHT. NEVERTHELESS...WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE DECREASING. THEREFORE...MINOR COASTAL FLOODING SHOULD GRADUALLY DECREASE OVER THE NEXT COUPLE OF DAYS. $$ CLR
351 WHUS42 KKEY 290303 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1103 PM EDT MON SEP 28 2015 FLZ076-291115- /O.EXP.KKEY.CF.S.0004.000000T0000Z-150929T0300Z/ /O.NEW.KKEY.CF.S.0005.150929T0303Z-150929T1400Z/ MONROE UPPER KEYS- 1103 PM EDT MON SEP 28 2015 ...MINOR COASTAL FLOODING EXPECTED IN LOW-LYING AREAS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS OF THE UPPER FLORIDA KEYS. * TIMING...WATER LEVELS WILL RISE TO A FOOT AND A HALF ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED HIGH TIDES BAYSIDE OF THE UPPER KEYS ARE AROUND MIDNIGHT. NEVERTHELESS...WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE DECREASING. THEREFORE...MINOR COASTAL FLOODING SHOULD GRADUALLY DECREASE OVER THE NEXT COUPLE OF DAYS. $$ FLZ077-078-291115- /O.NEW.KKEY.CF.S.0005.150929T0303Z-150929T1400Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1103 PM EDT MON SEP 28 2015 ...MINOR COASTAL FLOODING EXPECTED IN LOW-LYING AREAS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS OF THE UPPER FLORIDA KEYS. * TIMING...WATER LEVELS WILL RISE TO A FOOT AND A HALF ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED HIGH TIDES BAYSIDE OF THE UPPER KEYS ARE AROUND MIDNIGHT. NEVERTHELESS...WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. * THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL LEVELS ARE DECREASING. THEREFORE...MINOR COASTAL FLOODING SHOULD GRADUALLY DECREASE OVER THE NEXT COUPLE OF DAYS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 27, 10:32 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 27, 10:32 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1032 PM EDT SUN SEP 27 2015 .DISCUSSION... CURRENTLY - A BROAD DISORGANIZED AREA OF LOW PRESSURE LIFTING NORTHWARD OFF OF THE YUCATAN PENINSULA...ALONG WITH AN UPPER LEVEL TROUGH TO ITS WEST IS RESULTING IN A WETTER THAN NORMAL PATTERN AND LIGHT TO GENTLE SOUTHEAST BREEZES. THIS EVENINGS RAIN EVENT COMPRISED MOSTLY OF AN EXTENSIVE SQUALL THAT SWEPT NORTHWARD THROUGH THE KEYS AND SURROUNDING WATERS. THIS LINE OF SHOWERS IS FALLING APART AS IT MOVES THROUGH THE UPPER KEYS. A TRAINING SHIELD OF LIGHT RAIN IS STILL AFFECTING THE MIDDLE KEYS AND PORTIONS OF THE LOWER KEYS. RAIN COOLING HAS DROPPED MOST ISLAND LOCATIONS AS FAR AS THE MID 70S. HERE AT THE OFFICE TEMPERATURES HAVE RECOVERED SOME INTO THE UPPER 70S WITH DEW POINT TEMPERATURES IN THE MID 70S. SHORT TERM UPDATE (OVERNIGHT) - THE LEADING EDGE OF SHOWERS WILL CONTINUE TO ERODE AS THEY MIGRATE NORTHEASTWARD...AND THE TRAILING AREA OF RAIN WILL GRADUALLY DIMINISH. HAVING BEEN STABILIZED AND SWEPT CLEAN OF BOUNDARIES...RAIN CHANCES WILL BE MINIMAL FOR A WHILE. HOWEVER...THE LARGER SYNOPTIC SCALE SETUP HAS NOT CHANGED...AND IN TIME...ANOTHER ROUND WILL BE POSSIBLE. WHETHER IT IS AT THE END OF THE OVERNIGHT PERIOD OR EARLY TOMORROW IS UNCERTAIN. FOR NOW WILL MAINTAIN THE LIKELY CHANCE OF SHOWERS...AND TAPER THEM BACK INTO THE CHANCE RAGE AS THE RAIN AND SHOWERS FINALLY END. OVERNIGHT LOWS HAVE LIKELY ALREADY BEEN REACHED FOR MUCH OF THE ISLAND CHAIN...AND FOR THE REMAINDER...TEMPERATURES IN THE UPPER 70S WITH DEW POINTS IN THE MID 70S CAN BE EXPECTED. && .MARINE... WINDS WILL BE LIGHT TO GENTLE OUT OF THE SOUTHEAST DUE TO HIGH PRESSURE OVER THE EASTERN UNITED STATES AND A BROAD AREA OF LOW PRESSURE CENTERED NORTH OF THE YUCATAN. WHILE A WETTER THAN NORMAL PATTERN REMAINS ACROSS THE KEYS...THIS ROUND OF SHOWER ACTIVITY IS WINDING DOWN AND MOVING OUT OF OUR AREA. FOR THE IMMEDIATE FUTURE CONVECTIVE ACTIVITY WILL WIND DOWN...BUT COVERAGE IS EXPECTED TO INCREASE LATE IN THE OVERNIGHT PERIOD OR EARLY TOMORROW. && .AVIATION... AREAS OF LIGHT RAIN AT THE MARATHON TERMINAL WILL CONTINUE TO DIMINISH OVER THE NEXT COUPLE HOURS. THE EARLIER ROUND OF SHOWERS HAS STABILIZED THE ENVIRONMENT ALONG THE ISLAND CHAIN...AND VFR CONDITIONS ARE ANTICIPATED. SURFACE WINDS WILL BE LIGHT OUT OF THE SOUTHEAST. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....MM VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 27, 5:53 AM EDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 553 AM EDT SUN SEP 27 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 553 AM EDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MINOR COASTAL FLOODING IS EXPECTED THIS MORNING IN LOW LYING AREAS ACROSS THE FLORIDA KEYS. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR COASTAL FLOODING IS POSSIBLE AGAIN IN LOW LYING AREAS THROUGHOUT THE KEYS ISLAND CHAIN MONDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS THROUGH THE ENTIRE PERIOD. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.